Priapism

In very rare instances, anabolic/androgenic steroids have been linked to priapism. This is a condition characterized by the development of an erection that will not return to its flaccid state within four hours. Priapism is a potentially very serious condition, which can require medical or surgical intervention. If left untreated, priapism can lead to permanent penile damage, erectile dysfunction, or even gangrene, which may necessitate removal of the penis.

When priapism is linked to steroid use, testosterone is usually responsible. Furthermore, this condition appears to be more frequent in younger patients undergoing treatment for hypogonadism. This may be due in part to a rapid increase in androgenicity, in a male reproductive system that has not yet been exposed to high levels of stimulation. Priapism is very unlikely to develop in adult steroid abusers.

References

Wlliam Llewellyn (2011) - Anabolics

Back to Side effects

Caution

We make no claims that the information on this web site is appropriate. Access to the materials on this web site may not be legal by certain persons or in certain countries. If you access this web site, you do so at your own risk and are responsible for compliance with the laws of your jurisdiction.